Progesterone and adrenal fatigue/hypothyroidism

by Kim
(NE)

Hi Wray, I have been taking 25-35 mg Cortef for adrenal fatigue for 2-3 yrs, also take T3 (100 mcg) to correct Reverse T3 (thyroid resistance) problem which came into the picture because of low ferritin. The low ferritin is because of terribly heavy periods. I correct the low ferritin by getting iron infusions done to get my levels up.

Attempted to get an ablation done, didn't happen. An ultrasound discovered a couple small fibroids and Adenomyosis. Lab tests revealed low progesterone and mildly elevated estrogen. Found your website and immediately started progesterone cream (I had but not used for a while) at 200 per day divided doses. I received my Natpro and have used this for the last 24 hrs. Feeling quite fatigued and lethargic, along with some weight gain. Do you think I would be able to get to a high enough dose of progesterone to be able to wean off the Cortef (hydrocortisone) any thoughts? Any thoughts are very much appreciated.

Comments for Progesterone and adrenal fatigue/hypothyroidism

Click here to add your own comments

Dec 09, 2010
Progesterone and adrenal fatigue/hypothyroidism
by: Wray

Hi Kim Following your thread backwards the problem seems to be caused by the terrible periods. So starting from here you need high amounts of progesterone to stop this. Really high, between 200-400mg/day. In fact if the bleeding is prolonged and h

Dec 11, 2010
Increasing progesterone
by: Kim

Thanks Wray for your response back. I find it very helpful. I just used the progesterone cream (yours) through my first period (while on progesterone) at about 200-250 mgs, it did cut the flow down quite a bit. I plan on using it daily for at least a couple months. Thanks for letting me know to use even more than 200, I feel I need it, feel some nausea at times (such as low cortisol), rub a little cream on and it takes it right away.

Thank-you so much for all your time and energy you put into this site. I have started referring people to it.

Kim

Jan 02, 2011
Increasing progesterone
by: Wray

Hi Kim Sorry about the delay in replying, I've been travelling. Glad the info was of help, and even more pleased you're using progesterone as it should be used, as and when needed! There is no right or wrong way, no right or wrong amount, and no right or wrong place to apply it either. It always depends on the symptoms. Bless you for spreading the word about progesterone too. Take care Wray

Feb 16, 2011
Introducing Progesterone and weight
by: Kelly

I am hypothryoid along with adrenal fatigued. I'm on a small dose of HC with T3. Confirmed low progesterone. One doc started me 100 bio-progesterone days 1-13; 200mg P days 14-28. Other doc says WAY too much. I'm doing 60 a day and getting fat :( Low cal diet and plenty of exercise. If what you say is true, we gain weight when introducing P or E. If I follow Doc #1 and increase to 100 and 200 cycling, how long does this take to level out and for the P to begin to dominate the oestrogen? I'm reading how women are gaining 20-30 lbs. I don't want that and surely don't want that long term. Thank you

Mar 01, 2011
Introducing Progesterone and weight
by: Wray

Hi Kelly The first doc you mention was right, although I don't recommend any progesterone during the follicular phase. Simply because naturally the ovaries don't make any then, only after we ovulate does that occur. I see no reason for upsetting the cycle unnecessarily, although if someone has severe symptoms I do recommend it daily till they pass. For more info see our page on How to use progesterone cream. The 60mg/day will cause weight gain, as it's ramping up the oestrogen, it has to be higher to stop this. It's essential to make progesterone the dominant hormone. How long this will take varies in each of us. Oestrogen is a mitogen, it causes cells to divide and multiply, including fat cells. These are also a non-ovarian source of oestrogen so a vicious cycle starts. See this comment on our site, scroll down to reply to london. Please have a vitamin D test done, a slow thyroid is often nothing more than a lack of vitamin D. Fro more info see the Vitamin D council and GrassrootsHealth websites. A lack of vitamin D also reduces the benefits of progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...